MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC

ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC
Model Number CVI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 02/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The acist angiographic injection system, model cvi, serial number (b)(4) was returned to acist on march 27, 2023, but has not yet been evaluated.The consumables used during the event were discarded by your facility and the lot numbers are not known.The cine-angiograms taken during the event have been requested for evaluation, but have not yet been returned to acist.A clinical assessment by an acist medical advisory board member will be performed on the cine-angiograms upon receipt.A follow-up report will be submitted to the fda upon completion of the clinical assessment of the cine-angiograms assessment and completion of the investigation.
 
Event or Problem Description
During a left heart catheterization (lad) for coronary artery disease (cad) on a 73-year-old female patient, air bubbles were injected into the patient's right coronary artery (rca); column of air with no flow past the proximal segment.Patient experienced blood pressure of less than < 90 mmhg systolic, st-segment elevation on the ekg, hypoxia, and chest pain.The patient was administered heparin, neosynephrine / levophed, and placed on oxygen.Guidewire introduced to rca, pronto thrombectomy cath performed, and patient was given a dose of nitroglycerin and intracoronary adenosine.The repeat angiogram showed restoration of flow and the patient's symptoms subsided.The patient subsequently recovered.
 
Additional Manufacturer Narrative
The acist angiographic injection system, model cvi, system serial number (b)(6), was evaluated april 25, 2023.The injection system was functionally tested and met the pre-established specifications.There was no evidence of device malfunction related to the reported event.The instructions for use have been reviewed and no inadequacies were identified regarding warnings, contraindications, and the directions/conditions for use of the device.Per the acist cvi user's manual, the air column detect sensor is designed to aid the user in the detection of air columns in the injection line, but it is not designed to replace the vigilance and care required of the operator in visually inspecting for air and clearing air from the entire patient kit and angiographic catheter.The air column detect mechanism is to be used in conjunction with and to complement the user's other procedures for preventing air injections.The cine-angiograms were evaluated by the acist medical advisory board member and is as follows: i reviewed the report and angio films, and, as described, the angio shows a first image of an occluded right coronary artery (rca) that is consistent with a significant amount of air having been injected into the vessel prior to this angio image.This was the first image of the angio.Presumably, the air was not fully evacuated from the system during set up or air was not fully cleared from the tuohy/catheter.This air was likely injected during filling of catheter with contrast.It was cleared with aspiration.Subsequently, angiography of the left coronary was completed without incident.The customer reported that the facility's lead angiography technologist had received refresher training in set up, flushing and best practices.This report is closed.

Brand Name
ACIST
Common Device Name
INJECTOR AND SYRINGE, ANGIOGRAPHIC
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer (Section G)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer Contact
teresa butler
7905 fuller road
eden prairie, MN 55344
9529959300
MDR Report Key16743005
Report Number2134243-2023-00006
Device Sequence Number5377968
Product Code DXT
UDI-Device Identifier40841716101876
UDI-Public(01)40841716101876(11)210830
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K010390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCVI
Device Catalogue Number014657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer03/15/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEPARIN.; IC ADENOSINE.; NITROGLYCERIN (NTG).; PROCEDURAL SEDATION.; VERAPAMIL.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age73 YR
Patient SexFemale
Patient Weight88 KG